MAUDE Adverse Event Report: SUPERDIMENSION EDGE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SUPERDIMENSION EDGE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 178-9
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumothorax (2012); Blood Loss (2597)
Date of Event 10/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation therefore no root cause could be determined.No lot number or serial number was provided.Pneumothorax and bleeding are known short-term complications when a lung biopsy is performed during a transbronchial lung biopsy or ct guided percutaneous biopsy.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to a literature article, 32 consecutive patients were prospectively enrolled to assess the diagnostic yield of electromagnetic navigation bronchoscopy (enb) combined with transbronchial lung cryobiopsy (tblc) and to compare it with standard transbronchial biopsy (tbb) in pulmonary nodules of less than 2 cm in diameter.After insertion of a rigid bronchoscope, a guide sheath was first inserted through a flexible bronchoscope in the segmental bronchus close to the target nodule with the previously described enb technique.In three patients, they were unable to reach the target with the enb.As a consequence, the method was successful in 29 patients.Adverse events consisted in 15 mild or moderate bleedings and one pneumothorax.Bleeding was graded 1 and 2 in, respectively, eleven and four patients.Pneumothorax needing pleural drainage for three days was observed in one patient.

Brand Name
EDGE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SUPERDIMENSION
161 cheshire ln ste 100
minneapolis MN 55441
MDR Report Key8198896
Report Number3004962788-2018-00077
Device Sequence Number2056513
Product Code JAK
UDI-Device Identifier10884521199491
UDI-Public10884521199491
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K102604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number178-9
Device Catalogue NumberSD180EWCTE-FT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2018
Initial Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPERDIMENSION INREACH SYSTEM
Outcome Attributed to Adverse Event Required Intervention;